Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Inflamed sinus causing severely runny nose. Had taken clarinase for previous episode. Is it safe for long term?

Hi, I am having severe runny nose because of inflamed sinuses. The last time I had this my doctor recommended clarinase. That was 1 month ago. I want to take it again but I m unsure of the effects of taking an antihistamine regularly. I understand it can dry up your mucus membranes. Is it too soon to take clarinase again? And if not, for how long should I take it?
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  489
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Hello and welcome to HCM,
Sir, i was just going through the mails sent by HCM to answer peoples quries, it just happened that i went through your question and found it very important query of concern.

Just before answering your question, with your kind permission, i would like to offer few explanations -
Feeling of "foreign body " sensation, irritation of throat, as you explained in your query, might me the intial syptoms of any throat infection or allergy. If we consider throat infection, particularly pharyngitis is very common. This may be again viral or bacterial. In either case of infection, a mild throat inflammation is usual, now that is the cause of concern. If there is inflammation particularly with the epiglottis part that may be swollen and sometimes may alaso lead to difficulty in breathing and should be treated immediately.
In your case what is actually happening to you will be clearly demonstarble only by Laryngoscopy which is done by an ENT specialist.
Ok..let me stop with this explanations and allow me directly go to your query of concern i.e., "what could this be" ?
My answer would be - "Epiglottis"

It is just behind your tongue and present normally but may be of concern when got swollen.
Nothing to worry much about it as you have not mentioned any difficulty in breathing.

In summary -
What you are concerned about is might be "epiglottis", So, in my advice, please -
(1) Get checked by an ENT specialists and get a "Laryngoscopy" done
(2) Start witha a "penicillin" group of antibiotics (if you are not sensitive) along with a "serratiopepidase"
Along with it, steam inhalation will be very soothing and will help you an fast recovery.
I am not writting a detail prescription as not allowed by HCM.

With this, i will wind up and i wish you a very very early recovery and a very very healthy life ahead.
Lastly, just do not worry too much, everything will be fine soon.

Thanks and Regards
Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor